MAUDE Adverse Event Report: WICKIMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

WICKIMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP2020
Medical Device Problem Codes Crack (1135); Energy Output Problem (1431)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the plp2020, elite surgical smoke evacuation pencil, was being used on (b)(6) 2025 during a breast reconstruction procedure when it was reported ¿the top of the handpiece is split, and the current goes through the diathermy handpiece part, instead of the tip of the insulated diathermy.It causes unwanted/accidental burns/diathermy over the operated area.This happened more than once.¿.Further assessment questioning found that ¿the burn was obtained on the patient¿s skin right next to the incision and was diagnosed as a 1st degree burn.".The device also did not produce any fire, flames or arching.The procedure was completed and there was no report of injury, medical intervention, or extended hospitalization for the patient or user.The current status of the patient was reported as ¿healthy¿.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the plp2020, elite surgical smoke evacuation pencil, was being used on (b)(6) 2025 during a breast reconstruction procedure when it was reported ¿the top of the handpiece is split, and the current goes through the diathermy handpiece part, instead of the tip of the insulated diathermy.It causes unwanted/accidental burns/diathermy over the operated area.This happened more than once.¿.Further assessment questioning found that ¿the burn was obtained on the patient¿s skin right next to the incision and was diagnosed as a 1st degree burn." the device also did not produce any fire, flames or arching.The procedure was completed and there was no report of injury, medical intervention, or extended hospitalization for the patient or user.The current status of the patient was reported as ¿healthy¿.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not being returned and the photographic evidence provided does not appear to verify the complaint; therefore, the reported event cannot be verified.The vendor ran tests with samples kept from the lot, but they were unable to reproduce the issue.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 32 complaints, regarding 46 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to inspect instruments and cables for damage prior to each use, especially the insulation of laparoscopic/endoscopic instruments.This may be done visually under magnification or with a high voltage insulation testing device.Insulation failures may result in burns or other injuries to the patient or operator.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH  516000
Manufacturer (Section G)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key21587619
Report Number1320894-2025-00072
Device Sequence Number9468008
Product Code GEI
UDI-Device Identifier10845854061282
UDI-Public(01)10845854061282(17)270902(10)WM20240903
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLP2020
Device Lot NumberWM20240903
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic